Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 4, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jan 2, 2006, 2:16 PM EST for Brown County, Monroe County, Indiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 2, 2006, 2:16 PM EST (19:16 UTC)
- Expired
- Jan 2, 2006, 3:00 PM EST
- In force
- 44 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Brown County, IN, Monroe County, IN
The radar
The Indianapolis radar (KIND), 66 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 2, 12:59 PM EST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.3 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 775 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 021916
SVRIND
INC013-105-022000-
/O.NEW.KIND.SV.W.0004.060102T1916Z-060102T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
216 PM EST MON JAN 2 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BROWN COUNTY IN SOUTH CENTRAL INDIANA
SOUTHERN MONROE COUNTY IN SOUTH CENTRAL INDIANA
* UNTIL 300 PM EST
* AT 213 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 17 MILES SOUTHWEST OF NASHVILLE...OR ABOUT 7
MILES SOUTH OF BLOOMINGTON...AND MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NASHVILLE AROUND 240 PM EST
DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3920 8637 3932 8636 3932 8621 3907 8616
3906 8632 3904 8635 3901 8635 3899 8640
3899 8660 3908 8665
$$
JB3 follow-up statements
000
WWUS53 KIND 021929
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
229 PM EST MON JAN 2 2006
INC013-105-022000-
/O.CON.KIND.SV.W.0004.000000T0000Z-060102T2000Z/
BROWN-MONROE-
229 PM EST MON JAN 2 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EST
FOR SOUTHEASTERN MONROE AND BROWN COUNTIES...
AT 226 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 13 MILES SOUTHWEST OF NASHVILLE...OR ABOUT 8 MILES SOUTHEAST
OF BLOOMINGTON...MOVING NORTHEAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NASHVILLE AROUND 300 PM EST
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY
EVENING FOR SOUTHERN INDIANA.
LAT...LON 3920 8637 3932 8636 3932 8621 3907 8616
3906 8632 3904 8635 3901 8635 3899 8640
3899 8650 3912 8652
$$
OGREN000
WWUS53 KIND 021944
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
244 PM EST MON JAN 2 2006
INC105-021954-
/O.CAN.KIND.SV.W.0004.000000T0000Z-060102T2000Z/
MONROE-
244 PM EST MON JAN 2 2006
...THE SEVERE THUNDERSTORM WARNING FOR MONROE COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY
EVENING FOR SOUTHERN INDIANA.
LAT...LON 3920 8637 3932 8636 3932 8621 3907 8616
3905 8632 3904 8635 3904 8638 3916 8638
$$
INC013-022000-
/O.CON.KIND.SV.W.0004.000000T0000Z-060102T2000Z/
BROWN-
244 PM EST MON JAN 2 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EST
FOR BROWN COUNTY...
AT 239 PM EST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF NASHVILLE...OR ABOUT 10
MILES EAST OF BLOOMINGTON...MOVING NORTHEAST AT 40 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY
EVENING FOR SOUTHERN INDIANA.
LAT...LON 3920 8637 3932 8636 3932 8621 3907 8616
3905 8632 3904 8635 3904 8638 3916 8638
$$
OGREN000
WWUS53 KIND 021958
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
257 PM EST MON JAN 2 2006
INC013-022007-
/O.EXP.KIND.SV.W.0004.000000T0000Z-060102T2000Z/
BROWN-
257 PM EST MON JAN 2 2006
...THE SEVERE THUNDERSTORM WARNING FOR BROWN COUNTY EXPIRES AT 300 PM
EST...
THE STORM IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST MONDAY
EVENING FOR SOUTHERN INDIANA.
LAT...LON 3920 8637 3932 8636 3932 8621 3907 8616
3905 8632 3904 8635 3904 8638 3916 8638
$$
OGRENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 2:10 PM EST, 6 minutes earlier.
Area forecast discussion, Jan 2, 2:10 PM EST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 210 PM EST MON JAN 2 2006 .DISCUSSION...LOW PRESSURE OVER WESTERN OHIO THIS MORNING WILL DRIFT TO EASTERN OHIO THIS EVENING. MAIN PROBLEM WILL BE THE CHANCE OF RAIN OR SNOW ON WEDNESDAY. INDIANA WILL REMAIN UNDER UNSTABLE CYCLONIC FLOW TODAY. AIR TRAPPED UNDER AN INVERSION WILL KEEP SKIES CLOUDY TODAY AND TONIGHT. 850 MB TEMP ADVECTION ABOUT NEUTRAL TODAY. THIS ALONG WITH THE DENSE CLOUD COVER WILL ONLY ALLOW FOR A SLIGHT TEMPERATURE INCREASE TODAY. WEAK HIGH PRESSURE WILL BUILD INTO INDIANA TONIGHT. 850 MB TEMP ADVECTION REMAINS NEAR NEUTRAL. THE 1000 TO 500 MB THICKNESS DOES SHOW A LITTLE DECREASE FROM 556 TO NEAR 550. THERE MAY BE SOME BREAKS IN THE CLOUD COVER WHICH MAY ALLOW SOME TRAPPED SURFACE HEAT TO ESCAPE. WILL GO WITH TEMPS ONLY A LITTLE LOWER THEN TONIGHT. ON WEDNESDAY A WEAK COLD FRONT WILL MOVE THROUGH. MOISTURE WILL BE LIMITED WITH THIS SYSTEM. GUIDANCE QPF ONLY RUNNING AROUND .01. POPS RUNNING NO HIGHER THEN SLIGHT CHANCE CATAGORY. WILL DROP BACK POPS TO SLIGHT CHANCE OF RAIN ON WEDNESDAY AND WEDNESDAY NIGHT. THERE WILL BE SOME CAA AFTER FROPA WEDNESDAY NIGHT. WILL ONLY MIX THE RAIN WITH SNOW IN THE NORTH AFTER MIDNIGHT. SOUNDINGS AND GUIDANCE KEEP THE PCPN LIQUID CENTRAL AND SOUTH. .IND WATCHES/WARNINGS/ADVISORIES...NONE. && HAINES
Hazardous weather outlook, Jan 2, 8:50 AM EST, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 850 AM EST MON JAN 2 2006 INZ021-028>031-035>049-051>057-060>065-067>072-031100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 850 AM EST MON JAN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED ACROSS CENTRAL INDIANA TODAY. PRESENT INDICATIONS ARE THAT A FEW OF THE STORMS MAY EXCEED SEVERE LEVELS...WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ALL POSSIBLE. IT APPEARS THE MAIN THREAT WILL BE FROM ABOUT 1100 AM THIS MORNING INTO THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 1100 AM. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JAS
In the hours before
Local storm report, Jan 2, 12:45 PM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1245 PM EST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM HAIL SULLIVAN 39.10N 87.41W
01/02/2006 0.50 INCH SULLIVAN IN LAW ENFORCEMENT
1242 PM HAIL 1 N TERRE HAUTE 39.48N 87.38W
01/02/2006 0.50 INCH VIGO IN AMATEUR RADIO
MARBLE SIZE HAIL REPORTED AT STATE ROUTE 63 AND SPRING
HILL ROAD.
&&
OGRENLocal storm report, Jan 2, 12:47 PM EST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1247 PM EST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM HAIL 1 N TERRE HAUTE 39.48N 87.38W
01/02/2006 0.88 INCH VIGO IN AMATEUR RADIO
&&
OGRENLocal storm report, Jan 2, 1:07 PM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
107 PM EST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM HAIL 1 E HYMERA 39.19N 87.28W
01/02/2006 0.75 INCH SULLIVAN IN TRAINED SPOTTER
DIME SIZE HAIL REPORTED AT SHAKAMAK STATE PARK
&&
OGRENLocal storm report, Jan 2, 1:44 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
144 PM EST MON JAN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM HAIL 5 SW SPENCER 39.24N 86.84W
01/02/2006 0.50 INCH OWEN IN CO-OP OBSERVER
1/2 INCH HAIL NEAR FREEDOM
&&
OGRENThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 12:04 PM EST | Severe Thunderstorm Warning | IND | Sullivan, Vigo | 41 min |
| Jan 2, 1:06 PM EST | Severe Thunderstorm Warning | IND | Clay, Owen | 39 min |
| Jan 2, 1:59 PM EST | Severe Thunderstorm Warning | IND | Monroe | 46 min |
| Jan 2, 2:22 PM EST | Severe Thunderstorm Warning | IND | Morgan | 38 min |
| Jan 2, 3:18 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Shelby | 42 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.